Winter Storm, Mt Shasta/Western Plumas County
- When
- April 4, 4:00 PM PST to April 5, 2:00 AM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- Official NWS Observations
A winter storm brought six to ten inches of snow to the area.
A winter storm brought nearly a foot of snow to the highest elevations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
A winter storm brought nearly a foot of snow to the highest elevations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 4, 2:30 PM PST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT SUN APR 4 2010 .DISCUSSION... WET...WINDY...COOL AND CLOUDY EASTER IN INTERIOR NORTHERN CALIFORNIA TODAY INTO TONIGHT AS A COLD FRONT ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. PRECIPITATION HAS SPREAD ACROSS INTERIOR CALIFORNIA TODAY EXCEPT FOR THE BURNEY AREA WHICH HAS BEEN SHADOWED AND ONLY SEEN A FEW FLURRIES SO FAR TODAY BUT THEY SHOULD SEE SOME TONIGHT AS THE FRONT GETS CLOSER. PERIODS OF MODERATE TO HEAVY PRECIPITATION...ESPECIALLY IN THE MOUNTAINS IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING AS THE COLD FRONT MOVES THROUGH THE AREA. SNOW LEVELS AROUND 2500 FEET IN THE NORTH AND AROUND 3500 FEET ALONG THE SIERRA RIGHT NOW BUT WILL DROP TO AROUND 1500 TO 2500 FEET BY MIDNIGHT. MOVED UP THE TIMING OF THE WSW FOR THE EASTERN MOUNTAINS TO 4 PM WITH MODERATE TO HEAVY SNOW ALREADY STARTING (BLU REPORTING HEAVY SNOW AT 4 PM). PRECIPITATION WILL BECOME MORE SHOWERY MONDAY MORNING BUT SCATTERED TO NUMEROUS SHOWERS WILL LINGER DURING THE DAY MONDAY AND POSSIBLY INTO MONDAY NIGHT FOR THE SIERRA-CASCADE RANGE WITH COLD UNSTABLE AIR BEHIND THE FRONT AND THE TROUGH MOVING THROUGH THE AREA. 500 MB TEMPERATURES AROUND -32 DEG C ON MONDAY AND LOCAL WRF SHOWS CAPES AROUND 400 J/KG IN THE VALLEY SO WILL NEED TO WATCH FOR THE POSSIBILITY OF ISOLATED THUNDERSTORMS IN THE VALLEY FOR MONDAY AFTERNOON BUT HAVE LEFT THEM OUT OF THE FORECAST FOR NOW. SOUTHERLY WINDS PICKED UP AROUND NOON AS THE MFR-SAC GRADIENT PEAKED AROUND 13 MB. THE PEAK WIND GUSTS AT REDDING WERE 45 MPH AND 47 MPH AT RED BLUFF AND SUSTAINED WINDS AROUND 30 MPH. THE MFR-RDD GRADIENT HAS NOW DECREASED TO LESS THAN 4 MB BUT THE RDD-SAC GRADIENT HAS INCREASED TO AROUND 5 MB INDICATING THAT THE STRONGER WINDS ARE SHIFTING SOUTH. THE WINDS FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY SHOULD BE DECREASING IN THE NEXT COUPLE HOURS SO WINDS ADVISORY MAY BE GOING FOR A LITTLE TOO LONG. WINDS SHOULD PICK UP TO BORDERLINE ADVISORY CRITERIA IN SOUTHERN SACRAMENTO VALLEY AND SOUTH ESPECIALLY WITH THE FRONT. GUSTY WINDS UP TO 60 MPH ARE POSSIBLE OVER THE RIDGES TONIGHT. COOL CLOUDY EASTER DAY WITH TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL WITH HIGHS IN THE 50S IN THE VALLEYS AND 30S IN THE MOUNTAINS. TEMPERATURES WILL REMAIN BELOW NORMAL ON MONDAY AND BEGIN TO WARM UP ON TUESDAY INTO THE 60S IN THE VALLEY AND 40S IN THE MOUNTAINS AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. WEDNESDAY SHOULD BE A NEAR NORMAL SPRING DAY WITH TEMPERATURES UP INTO THE LOWER 70S IN THE VALLEY AND 50S IN THE MOUNTAINS AS THE RIDGE AXIS OF HIGH PRESSURE IS OVER THE AREA. WEDNESDAY LOOKS LIKE IT WILL BE THE WARMEST DAY OF THE WEEK IN MOST LOCATIONS. HSO .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)... UPPER LEVEL RIDGE FLATTENS ON THURSDAY AS A SHORTWAVE TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. EXPECT PRECIPITATION TO REMAIN OUTSIDE OF THE AREA TO THE NORTH...WITH JUST AN INCREASE IN CLOUDS OVER THE NORTHERN MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. HIGH TEMPERATURES SHOULD BE AT SEASONABLE LEVELS. THE EXTENDED MODELS HAVE BEEN ERRATIC LATELY BUT ARE BEGINNING TO CONVERGE ON A COOLING TREND FOR FRIDAY INTO THE WEEKEND AS A TROUGH DROPS DOWN FROM THE GULF OF ALASKA. THIS SYSTEM DOES NOT LOOK AS COLD AS THE CURRENT SYSTEM OR AS PREVIOUS MODEL RUNS WERE SUGGESTING. PRECIPITATION TIMING IS UNCERTAIN AS THIS POINT LOOKS LIKE IT WOULD BE MAINLY LATE SATURDAY MORNING INTO MID DAY SUNDAY. MODELS HINT AT THE COOL...UNSETTLED PATTERN CONTINUING INTO THE FOLLOWING WEEK. && .AVIATION... VFR TO MVFR CONDITIONS ACROSS THE VALLEY WILL CONTINUE INTO TONIGHT...WITH LOCAL IFR VSBYS POSSIBLE THIS EVENING IN INCREASINGLY HEAVY PRECIPITATION. SOUTHERLY WINDS GUSTING TO 30 TO 40 KTS POSSIBLE THROUGH AROUND 03Z...THEN DECREASING IN INTENSITY OVERNIGHT. A LOCAL AIRPORT ADVISORY HAS BEEN ISSUED THROUGH 01 FOR REDDING MUNICIPAL AIRPORT FOR WINDS GUSTING UP TO 39KTS THROUGH 01Z. HEAVY SNOW OVER THE MOUNTAINS WILL BRING IFR TO VLIFR CONDITIONS TONIGHT. SNOW LEVELS AROUND 2500 FEET THIS EVENING WILL DROP TO AROUND 1500 TO 2000 FEET BY MONDAY MORNING. PRECIPITATION WILL CONTINUE ACROSS THE AREA INTO MONDAY THEN GRADUALLY DECREASE IN INTENSITY. && && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING UNTIL 5 PM PDT MONDAY ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. ...WINTER STORM WARNING UNTIL 11 AM PDT MONDAY ABOVE 2000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA /NORTHERN SHASTA COUNTY. ...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING CARQUINEZ STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. ...WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING CENTRAL AND NORTHERN SACRAMENTO VALLEYS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT SUN APR 4 2010 CAZ013>019-063-064-066>069-051400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 500 AM PDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TODAY AND TONIGHT...BRINGING MODERATE TO HEAVY PRECIPITATION AT TIMES AS WELL AS GUSTY WINDS AND LOWER ELEVATION SNOW TO THE REGION. THEREFORE...WINTER WEATHER PRODUCTS AND WIND ADVISORIES ARE IN PLACE. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY COLD TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION ON MONDAY...WITH THE THREAT OF SHOWERS AND LOW ELEVATIONS SNOW CONTINUING. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT AS WELL. THE TROUGH WILL THEN SLOWLY EXIT THE REGION MONDAY NIGHT...AS HIGH PRESSURE BUILDS BACK FOR THE REGION FOR THE MIDDLE PART OF THE WORK WEEK. EXPECT DRY AND WARMER CONDITIONS TO PREVAIL THROUGH AT LEAST THURSDAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
2 winter storm. Local standard time, as filed.
A winter storm brought six to ten inches of snow to the area.
A winter storm brought six to ten inches of snow to the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228068, 228073.